Louisiana, 2007Tornadoes and Flash Flood in Louisiana, February 13, 2007
February 13, 2007 · NWS LCH · 13 events in 7 counties and zones
An approaching cold front resulted in showers and thunderstroms across southwest Louisiana, some of which became severe. Several tornadoes touched down across Acadiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.8 million
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front resulted in showers and thunderstroms across southwest Louisiana, some of which became severe. Several tornadoes touched down across Acadiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 12, 11:25 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 12, 11:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST MON FEB 12 2007
.UPDATE...
UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCH NUMBER 18.
&&
.PREV DISCUSSION... /ISSUED 402 PM CST MON FEB 12 2007/
DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.
SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.
CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.
FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.
AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.
MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 68 38 50 / 100 10 10 10
KBPT 54 66 37 49 / 80 10 10 10
KAEX 54 63 35 47 / 100 10 10 10
KLFT 57 69 39 49 / 100 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...CALCASIEU...CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TX...NONE.
GM...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Feb 12, 4:08 AM CST, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST MON FEB 12 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE
OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS
TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING
WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW
MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA AROUND THE NOON HOUR.
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY
CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO
FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S
ALONG THE COAST.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
K. KUYPER
In the hours before
Local storm report, Feb 12, 7:46 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL SOUR LAKE 30.14N 94.40W
02/12/2007 E0.75 INCH HARDIN TX PUBLIC
OCCURRED AT THE HARDIN JEFFERSON HIGH SCHOOL.
0530 PM TSTM WND DMG 2 E SOUR LAKE 30.14N 94.37W
02/12/2007 HARDIN TX PUBLIC
TREE DOWNED IN PINEWOOD.
&&
BARRYLocal storm report, Feb 12, 8:22 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM FLASH FLOOD VIDOR 30.13N 94.00W
02/12/2007 ORANGE TX LAW ENFORCEMENT
HIGHWAY 105 IN FRONT OF WAL-MART IS COMPLETELY FLOODED.
&&
BARRYLocal storm report, Feb 12, 8:42 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
842 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E0.75 INCH ORANGE TX BROADCAST MEDIA
HAIL CONTINUED ON-AND-OFF FOR 35 MINUTES.
&&
BARRYLocal storm report, Feb 12, 8:48 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E1.00 INCH ORANGE TX PUBLIC
&&
BARRYLocal storm report, Feb 12, 10:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 4 E SOUR LAKE 30.14N 94.34W
02/12/2007 HARDIN TX LAW ENFORCEMENT
HIGHWAY 105 BETWEEN SOUR LAKE AND BEVIL OAKS HAD WATER
COVERING THE ROADWAY.
&&
ERICKSONLocal storm report, Feb 12, 10:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD BEVIL OAKS 30.16N 94.27W
02/12/2007 JEFFERSON TX LAW ENFORCEMENT
HIGHWAY 105 BETWEEN BEVIL OAKS AND SOUR LAKE UNDER WATER.
&&
ERICKSONEvent by event
6 hail, 4 tornado, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Flash Flood, Calcasieu
- When
- February 13, 12:00 AM CST to 12:45 AM CST
- Where
- Calcasieu County, 2 mi S of Starks
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.291, -93.670
After three to four inches of rain, water came over several roads in the Starks area.
Tornado, Lafayette
- When
- February 13, 12:10 AM CST to 12:15 AM CST
- Where
- Lafayette County, 1.38 mi WNW of Youngsville to 2.16 mi SSW of Pitette
- Rating
- EF1
- Path length
- 2.16 mi
- Path width
- 50 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.110, -92.020
This tornado began just northeast of the intersection of Verot School Road and Highway 92 and traveled northeast, ending near Bonin Road. Two brick homes received signficant roof damage on Rue Paon in the Hunters Ridge subdivision. One home had its garage destroyed which caused part of the roof to be ripped off. The neighbors roof weas damaged by flying debris. Other homes received minor to moderate damage on Fortune Road, Ellie Road, Rue Canard, and Vivian Driver. A total of 33 homes were damaged. A few trees were knocked down, with other debris blown across fields and into trees along the path.
Tornado, St. Martin
- When
- February 13, 12:36 AM CST to 12:46 AM CST
- Where
- St. Martin County, 0.96 mi ENE of Ruth to 0.96 mi E of Patin
- Rating
- EF2
- Path length
- 4.31 mi
- Path width
- 300 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.235, -91.865
Wind speeds were estimated between 110 and 120 mph, or on the low end of EF2. This tornado was spawned by the same storm that produced the Youngsville tornado. The tornado began southwest of the intersection of Poydras Highway and Eunice Road and moved northeast, ending past Nursery Highway. Several brick homes had roofs removed near the highs school, with one home losing most of its second floor. A total of 44 homes were damaged or destroyed, with 80 homes impacted by the tornado. Three injuries occurred in a small brick home where the roof blew off, causing a brick wall and other debris to land on them. Several trees were damaged or uprooted. This was the strongest tornado in southwest Louisiana since the November 23 2004 tornado outbreak.
Thunderstorm Wind, Iberia
- When
- February 13, 12:55 AM CST
- Where
- Iberia County, 5 mi SW of New Iberia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.949, -91.879
Minor exterior damage was noted at two mobile homes on Segura Road.
Tornado, Iberia
- When
- February 13, 1:03 AM CST to 1:04 AM CST
- Where
- Iberia County, 0.78 mi WNW of Olivier to 0.89 mi NW of Olivier
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 25 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.986, -91.761
A small tornado briefly touched down on Cotton Street. One mobile home was pushed into a neighbor's car and house.
Hail, Iberia
- When
- February 13, 1:15 AM CST
- Where
- Iberia County, New Iberia
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.000, -91.820
Tornado, Vermilion
- When
- February 13, 1:25 AM CST to 1:26 AM CST
- Where
- Vermilion County, 4.19 mi N of West Erath to 4.59 mi NNE of West Erath
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 25 yd
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 30.030, -92.040
A house under construction was destroyed by a small tornado. No other damage was reported in the vicinity.
Thunderstorm Wind, Iberia
- When
- February 13, 1:25 AM CST
- Where
- Iberia County, Loreauville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.050, -91.730
Very minor wind damage to outbuildings and carports was noticed in the Loreauville area.
Hail, Acadia
- When
- February 13, 1:30 AM CST
- Where
- Acadia County, 3 mi NW of Richard
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.451, -92.356
Hail, Evangeline
- When
- February 13, 1:30 AM CST
- Where
- Evangeline County, Ville Platte
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.680, -92.270
Hail, Evangeline
- When
- February 13, 1:50 AM CST
- Where
- Evangeline County, 2 mi S of Ville Platte
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.651, -92.270
Hail, St. Martin
- When
- February 13, 2:13 AM CST
- Where
- St. Martin County, 1.38 mi ENE of Catahoula
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.210, -91.710
Hail, St. Martin
- When
- February 13, 2:30 AM CST
- Where
- St. Martin County, 0.69 mi S of Henderson
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -91.800
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
- Tornado and Damaging Winds in Georgia, February 13, 20071 injured · $69,000 · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17946, 17968, 17972, 17975, 17973, 17947, 17974, 17976, 17948, 17949, 17950, 17952, 17954.